Alert archive / New York / Wind Advisories in 2013
Wind Advisory 5, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Oct 31, 2013, 3:09 PM EDT for 11 counties in New York; 7 counties in Pennsylvania. It took effect at Nov 1, 2013, 2:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 3:09 PM EDT (19:09 UTC)
- In effect from
- Nov 1, 2013, 2:00 AM EDT
- Expired
- Nov 1, 2013, 2:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 23 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS71 KBGM 311909 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 309 PM EDT THU OCT 31 2013 NYZ009-015>018-036-037-011800- /O.CON.KBGM.HW.W.0002.131101T0600Z-131101T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...ONEIDA...UTICA...ROME 309 PM EDT THU OCT 31 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... * LOCATIONS...YATES, SENECA, SOUTHERN CAYUGA, ONONDAGA, MADISON AND ONEIDA COUNTIES. * HAZARDS...STRONG AND DAMAGING SOUTHWEST WINDS. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON. * IMPACTS...WINDS OF THIS MAGNITUDE WOULD RESULT IN DOWNED TREES, LIMBS AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. HIGH PROFILE VEHICLES WOULD ALSO HAVE DIFFICULTY TRAVELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR GREATER. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ022>025-044>046-055>057-062-011800- /O.NEW.KBGM.WI.Y.0005.131101T0600Z-131101T1800Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN... ELMIRA...ITHACA...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO 309 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. * LOCATIONS...STEUBEN, SCHUYLER, CHEMUNG, TOMPKINS, CORTLAND, CHENANGO, OTSEGO, TIOGA, BROOME, DELAWARE AND SULLIVAN COUNTIES. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH SHIFTING TO THE SOUTHWEST FRIDAY MORNING. * TIMING...STRONG WINDS LATE TONIGHT PRIMARILY IN THE HIGHER ELEVATIONS, THEN ACROSS THE ENTIRE AREA FRIDAY MORNING AFTER THE COLD FRONT PASSES. * IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MUNDSCHENK
4 follow-up statements
757 WWUS71 KBGM 010115 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 915 PM EDT THU OCT 31 2013 NYZ009-015>018-036-037-011800- /O.CON.KBGM.HW.W.0002.131101T0600Z-131101T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...ONEIDA...UTICA...ROME 915 PM EDT THU OCT 31 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... * LOCATIONS...YATES... SENECA... SOUTHERN CAYUGA... ONONDAGA... MADISON AND ONEIDA COUNTIES. * HAZARDS...STRONG AND DAMAGING SOUTHWEST WINDS. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...LATE TONIGHT HIGH WINDS WILL START TO IMPACT THE HIGHER ELEVATIONS ACROSS NEW YORK. BY DAYBREAK... WINDS WILL START TO MIX DOWN AND AFFECT THE LOWER ELEVATION AND CONTINUE THROUGH EARLY FRIDAY AFTERNOON. * IMPACTS...WINDS OF THIS MAGNITUDE WOULD RESULT IN DOWNED TREES... LIMBS AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. HIGH PROFILE VEHICLES WOULD ALSO HAVE DIFFICULTY TRAVELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR GREATER. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ022>025-044>046-055>057-062-011800- /O.CON.KBGM.WI.Y.0005.131101T0600Z-131101T1800Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN... ELMIRA...ITHACA...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO 915 PM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... * LOCATIONS...STEUBEN... SCHUYLER... CHEMUNG... TOMPKINS... CORTLAND... CHENANGO... OTSEGO... TIOGA... BROOME... DELAWARE AND SULLIVAN COUNTIES. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH SHIFTING TO THE SOUTHWEST FRIDAY MORNING. * TIMING...STRONG WINDS LATE TONIGHT PRIMARILY IN THE HIGHER ELEVATIONS... THEN ACROSS THE ENTIRE AREA FRIDAY MORNING AFTER THE COLD FRONT PASSES. * IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ HAWLEY
109 WWUS71 KBGM 010734 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 334 AM EDT FRI NOV 1 2013 NYZ009-015>018-036-037-011545- /O.CON.KBGM.HW.W.0002.000000T0000Z-131101T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 334 AM EDT FRI NOV 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATIONS...YATES... SENECA... SOUTHERN CAYUGA... ONONDAGA... MADISON AND ONEIDA COUNTIES. * WINDS...SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE WOULD RESULT IN DOWNED TREES... LIMBS AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. HIGH PROFILE VEHICLES WOULD ALSO HAVE DIFFICULTY TRAVELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR GREATER. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ PAZ038>040-043-044-047-048-072-011545- /O.EXA.KBGM.WI.Y.0005.000000T0000Z-131101T1800Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 334 AM EDT FRI NOV 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * LOCATIONS...STEUBEN... SCHUYLER... CHEMUNG... TOMPKINS... CORTLAND... CHENANGO... OTSEGO... TIOGA... BROOME... DELAWARE AND SULLIVAN COUNTIES. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ022>025-044>046-055>057-062-011545- /O.CON.KBGM.WI.Y.0005.000000T0000Z-131101T1800Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN- 334 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATIONS...STEUBEN... SCHUYLER... CHEMUNG... TOMPKINS... CORTLAND... CHENANGO... OTSEGO... TIOGA... BROOME... DELAWARE AND SULLIVAN COUNTIES. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
109 WWUS71 KBGM 011244 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 844 AM EDT FRI NOV 1 2013 NYZ009-015>018-036-037-011800- /O.CON.KBGM.HW.W.0002.000000T0000Z-131101T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...ONEIDA...UTICA...ROME 844 AM EDT FRI NOV 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATIONS...YATES, SENECA, SOUTHERN CAYUGA, ONONDAGA, MADISON AND ONEIDA COUNTIES. * WINDS...SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE WOULD RESULT IN DOWNED TREES, LIMBS AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. HIGH PROFILE VEHICLES WOULD ALSO HAVE DIFFICULTY TRAVELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR GREATER. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ022>025-044>046-055>057-062-011800- /O.CON.KBGM.WI.Y.0005.000000T0000Z-131101T1800Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN... ELMIRA...ITHACA...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO 844 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATIONS...STEUBEN, SCHUYLER, CHEMUNG, TOMPKINS, CORTLAND, CHENANGO, OTSEGO, TIOGA, BROOME, DELAWARE AND SULLIVAN COUNTIES. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ PAZ038>040-043-044-047-048-072-011800- /O.CON.KBGM.WI.Y.0005.000000T0000Z-131101T1800Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...TOWANDA...SAYRE...MONTROSE... TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON...MILFORD... HONESDALE 844 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATIONS...BRADFORD, SUSQUEHANNA, WAYNE, WYOMING, LACKAWANNA, LUZERNE AND PIKE COUNTIES. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
227 WWUS71 KBGM 011804 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 204 PM EDT FRI NOV 1 2013 NYZ009-015>018-036-037-011915- /O.EXP.KBGM.HW.W.0002.000000T0000Z-131101T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...ONEIDA...UTICA...ROME 204 PM EDT FRI NOV 1 2013 ...HIGH WIND WARNING HAS EXPIRED... THE THREAT OF DAMAGING WINDS IS NOW OVER, ALTHOUGH GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH LATE AFTERNOON. $$ NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 011915- /O.EXP.KBGM.WI.Y.0005.000000T0000Z-131101T1800Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN... ELMIRA...ITHACA...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...TOWANDA... SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 204 PM EDT FRI NOV 1 2013 ...WIND ADVISORY HAS EXPIRED... THE STRONGEST WINDS ARE NOW OVER, ALTHOUGH GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH LATE AFTERNOON. $$ MUNDSCHENK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Oct 31, 1:58 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 31, 1:58 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
158 PM EDT THU OCT 31 2013
.SYNOPSIS...
A WARM FRONT WILL GENERATE SHOWERS TODAY PRIMARILY THROUGH MID
AFTERNOON. A STRONG COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS
LATE TONIGHT THROUGH LATE FRIDAY MORNING, ALONG WITH STRONG
GUSTY WINDS. FRIDAY AFTERNOON THROUGH SATURDAY MORNING WILL BE
PRIMARILY DRY, BEFORE SCATTERED SHOWERS IMPACT THE AREA SATURDAY
AFTERNOON.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1120 AM UPDATE...SHOWERS NOW CONFINED TO AREAS PRIMARILY EAST/NORTH
OF THE BGM AREA. ACTIVITY CONTINUES MOVING THROUGH AT A GOOD PACE
AND EXPECT THE WIDESPREAD ACTIVITY TO BE NEARLY OVER BY EARLY
AFTERNOON EXCEPT FOR ONEIDA COUNTY. FOR THE REMAINDER OF THE
DAYLIGHT HOURS INTO EARLY EVENING COVERAGE WILL ONLY BE SCATTERED.
830 AM UPDATE...LOCAL RADARS SHOW SHOWERS OVER THE CENTRAL
SOUTHERN TIER AND FINGER LAKES REGION. THIS ACTIVITY IS MOVING
QUICKLY ACROSS CENTRAL NY AND IS ASSOCIATED WITH AN AREA OF STRONG
ISENTROPIC LIFT THAT WILL MOVE THROUGH THE REGION BY EARLY
AFTERNOON. SPED UP POPS THIS MORNING TO REFLECT CURRENT
CONDITIONS. ASSOCIATED LIKELY/CATEGORICAL POPS WITH BAND OF LIFT
ASSOCIATED WITH WARM FRONT THEN DROPPED POPS BACK INTO SCATTERED
COVERAGE ONCE IT PASSES. WIDESPREAD SHOWERS MAY LINGER IN THE
WESTERN CATSKILLS AND NRN CWA INTO THE MID AFTERNOON.
330 AM UPDATE... UL LOW SITTING UP OVR THE DAKOTAS AND EJECTING
SLOWLY TO THE EAST. SIGNIFICANT MOISTURE IS CREEPING UP AHD OF LOW
WITH PW VALUES INCRSG TO 40 MM (1.5 INCHES) OVR THE MID-MS VLY.
THIS IS PROGGED TO WORK UP INTO THE REGION LATE THIS AFTN.
04Z HAND ANALYSIS PLACES WMFNT EXTENDING FM SFC LOW IN IOWA INTO NRN
INDIANA AND OHIO AND SLOWLY HEADING NORTH. DWPTS SOUTH OF THE BNDRY
IN THE MID-ATLANTIC STATES ARE IN THE 50S AND WL WORK UP THIS WAY
THIS AFTN.
AREA OF MODERATE TO HVY RAIN ACRS LWR MICHIGAN DVLPNG IN VICINITY OF
SFC WMFNT ON NOSE OF LLJ. LATEST HRRR RUN BRINGS PCPN INTO WRN ZONES
BY 11Z AND OVRSPRDS MOST OF THE REGION BY AFTN. MAY BE BROKEN ACRS
SRN SXNS THIS AFTN IN THE FORM OF SCTD SHOWERS BASED ON WHAT IS
CURRENTLY GOING ON SOUTH OF SFC WMFNT, THUS WL KEEP JUST SCTD SHOWER
MENTION ALONG AND SOUTH OF THE NRN TIER OF PA.
AFTN MAXES WL TOP OUT IN THE L/M 60S AS 925MB TEMPS CLIMB UP TO ARND
10-12C TDA. THIS IS ALL COURTESY OF WAA THAT WL COMMENCE ACRS THE
REGION AS WMFNT PASSES THRU. CLDY SKIES EXPECTED FOR MOST OF THE DAY
WITH SHOWER ACTIVITY LKLY KEEPING TEMPS FM GETTING OUT OF CONTROL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
330 AM UPDATE...
PHASING OF S/WVS EXPECTED TONIGHT RESULTING IN DEEPENING SFC LOW
ACRS THE GREAT LKS. H8 LLJ GETS CRANKING BY MIDNIGHT ACRS THE AREA
TO +60KTS THEN ABV 70KTS BY 09Z. BASED ON TRACK OF APPROX 980MB SFC
LOW ACRS SRN ONTARIO BY ALL MODELS, WITH 00Z NAM BEING A TOUCH
FURTHER NORTH, HV DECIDED TO UPGRADE TO HIGH WIND WARNING. BASED ON
LOCAL SYNOPTIC WIND STUDY 6-HR RISE/FALL COUPLET LOOKS TO BE IN THE
BALLPARK FOR HIGH WIND EVENT AND CONFIDENCE IS THERE THAT EXISTING
CNTYS IN WATCH WILL SEE HIGH WINDS AFTER MIDNIGHT TONIGHT. WL ALLOW
DAYSHIFT TO EVALUATE THE NEED FOR WIND ADVISORY ACRS RMNG AREAS TDA.
GIVEN THE STRENGTHENING LLJ AND PHASING OF VORT MAXES TONIGHT EXPECT
OCNL MODERATE SHOWERS LATE WITH QPF AMNTS ACRS THE FAR NORTH IN
VICINITY OF WMFNT APPCHG 1 INCH THRU 12Z FRIDAY. ELSEWHERE EXPECT
ARND 0.50 INCHES.
THO INSTABILITY IS VRY POOR THRU 12Z FRIDAY HV ADDED IN AN ISOLD
THUNDER MENTION AS SHOWALTERS/LI VALUES DIP BLO 0C BTWN 09Z AND 15Z
FRIDAY. CAPES VALUES LOOK TO BE PRETTY PUNY DRG THIS TIME WITH JUST
A COUPLE HUNDRED JOULES, HWVR DYNAMICS ARE EXTREMELY IMPRESSIVE AND
LOW-LVL LR ARE STEEP JUST ALONG AND AHD OF FRONT THUS THINK THAT
THUNDER AT LEAST DESERVES A MENTION, ESPECIALLY CONSIDERING
LIGHTNING STRIKES CURRENTLY OVR LK ERIE.
FROPA LOOKS TO OCCUR SOMETIME FRI MRNG/AFTN WITH HIGH TEMPS ONCE
AGAIN RISING INTO THE 60S ACRS MOST OF THE AREA, THO EXTRM WRN ZONES
MAY TOP OUT ARND 60F. APPEARS THAT THERE WILL BE A SHARP GRADIENT TO
PCPN WITH SHOWERS ENDING IN AREAS WEST OF I-81 AT 18Z AND LINGERING
ACRS ERN ZONES FOR ANOTHER HR OR TWO AFT THIS TIME. CAA WL BE
DELAYED UNTIL THE VRY END OF THE SHORT TERM WITH OVRNGT MINS AND
AFTN MAXES STILL ABV NORMAL FOR SATURDAY.
ANOTHER TROF/ASSOC SFC LOW WL MV INTO AREA FM THE NW BY 12Z
SATURDAY. WINDS WL BCM SRLY AHD OF THIS SFC SYSTEM AND QUICKLY SHIFT
ARND TO THE NW AS LOPRES PASSES ON SATURDAY. THIS WL SET THE STAGE
FOR LK EFFECT SHOWERS ON SAT AFTN AND EVENTUALLY A MIX WITH AND
CHANGE OVR TO SNOW ON SUN MRNG. HV MADE NO CHGS TO THESE GRIDS AT
THIS TIME DUE TO NEAR TERM CHALLENGES.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
LONG TERM STARTS OUT DRY AND VERY COLD AS A 1034MB SFC HIPRES
BLDS INTO SW QUEBEC AND BRINGS A NE FLOW INTO THE FCST AREA.
COLDEST NGT SO FAR SEEMS LIKELY WITH LOW IN THE UPR TEENS PSBL MON
MRNG. SFC HI SLOWLY SLIDES EAST OVER THE NEXT 48 HRS AS THE UPR
RDG BLDS OVER THE AREA. RETURN FLOW BEGINS THE WAA PROCESS LTR MON
AND CONTG INTO WED. NEXT LOW DVLPG OVER THE LAKES IS HELD OFF BY
THE BLDG RDG AND DRY AIR IN PLACE. SO THE NEXT CHANCE FOR PCPN
WILL BE ON THU AS THE COLD FNT SWEEPS THRU THE AREA. AS IS
TYPICAL...GFS IS A GOOD 12 HRS AHD OF THE EURO IN THE TIMING OF
THE FNTL PASSAGE SO WILL JUST STICK WITH CHANCE POPS FOR NOW UNTIL
THE TIMING IS FIGURED OUT. I WOULD GUESS THAT THE GFS IS A BIT
CLOSER TO THE CORRECT TIME...BUT IN GNRL THE TRUTH LIES BETWEEN.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SLY FLOW OF DEEP MOISTURE WILL BE OVER THE REGION AHD OF A COLD
FNT. FEW SPOTS BROKE OUT THIS AFTN TO VFR BUT THE TREND LTR AND
OVRNGT WILL BE TO IFR IN NEAR STEADY RAIN AND LGT FOG AS THE
LOWERS LVLS STABILIZE. STRONGER WINDS ARE LIKELY ON THE HILLTOP
STATIONS AS THE GRADIENT TIGHTENS AND THE LOW DEEPENS AND ADVANCES
EWRD. IT WILL BE TOUGHER TO BRING THE HIGHER WINDS DOWN INTO THE
VLY AND LWR ELEVATION AIRPORTS WITH THE STABLE LYR. DRAMATIC COLD
FNT PASSAGE ARND 15Z WILL BRING A RAPID RETURN TO VFR BUT WITH
VERY GUSTY WLY WINDS AS WE MIX MUCH STRONGER WINDS ALOFT TO THE
SFC.
OUTLOOK...
FRI NGT...VFR W/GUSTY WINDS
SAT/SAT NGT...MVFR IN SHRA/SHSN PRIMARILY CNTRL NY.
SUN...MVFR EARLY CNTRL NY IN -SHRA/-SHSN...IMPRVG TO VFR.
MON/TUE...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...HIGH WIND WARNING FROM 2 AM TO 2 PM EDT FRIDAY FOR NYZ009-
015>018-036-037.
&&
SYNOPSIS...PVN
NEAR TERM...PVN/RRM
SHORT TERM...PVN
LONG TERM...DGM
AVIATION...DGMHazardous weather outlook, Oct 31, 3:54 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 354 AM EDT THU OCT 31 2013 NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-010800- STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 354 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL APPROACH THE REGION LATE TONIGHT. THE POTENTIAL EXISTS FOR STRONG WIND GUSTS JUST AHEAD OF AND FOLLOWING THE FRONT WITH GUSTS UP TO 40 MPH BY DAYBREAK FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOUTHWEST WINDS WILL GUST TO 40 MPH FRIDAY AFTERNOON FOLLOWING FRONTAL PASSAGE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-015>018-036-037-010800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 354 AM EDT THU OCT 31 2013 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PN
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:50 AM EDT | High Wind Warning | BGM | Cayuga, Madison, Oneida, Onondaga, Seneca, Yates | 34 hr |
Nearby
Wind Advisories in New York, 2013Wind Advisories in Pennsylvania, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.